MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Codes Failure to Deliver Energy (1211); Temperature Problem (3022)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age: 18 years or older.The device was returned for analysis.Distal end was bent in two places (s-curve) approximately 43 and 66mm from the end of the distal tip.There was a rust color inside the butt bond gap under the adhesive seal.Dried body fluid was found on the handle, main body tubing, and distal end.Dried saline was found on the distal end and inside the irrigation ports.While manipulating the shaft, continuity checks revealed no electrical shorts or opens as checked manually using a multi-meter and breakout box.All electrodes, thermocouple and sensor resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The device was connected to a maestro 4000 to measure tip temperature.During 5 minutes at room temperature (21.4c), the maestro displayed 22c.While soaking the distal end for 5 minutes in a tank of 37.0c saline, the maestro displayed 37c.Ablation could not be verified by using a maestro generator 4000, a metriq pump, and a tank of 37c saline solution due to occlusion errors on the pump screen.A syringe filled with saline was connected to the luer fitting.The plunger could not be depressed, and saline did not flow out of the irrigation ports.X-ray confirmed two bends in the distal end, and also found debris inside the distal cavity between rings 1 & 3.The distal end was dissected to further investigate the debris.Dry rust colored material was found on the end of the steering sheath.The lumen was isolated 15mm from the end of the distal tip.A syringe filled with saline was connected to the luer fitting.The plunger was depressed and saline easily flowed out of the end of lumen.
 
Event or Problem Description
It was reported that the catheter showed high temperatures.During an ablation procedure for atrial fibrillation in the right atrium, the temperature display of the intellanav open-irrigated catheter suddenly showed an abnormal value of 70 degrees celsius despite energization having already been performed sever times, and it became unable to further ablate.Power mode was used with irrigation settings at -2ml/min as it was not the timing of applying current and the catheter was irrigated at all times while inside the patient.The approach was made while making a curve using a deflectable sheath and the catheter got bent.The procedure was completed successfully by replacing the catheter, and no patient issues occurred.Device analysis revealed there was evidence of fluid ingress through a cracked butt bond seal.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8871163
Report Number2134265-2019-09411
Device Sequence Number713259
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2021
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0023001779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date08/07/2019
Patient Sequence Number1